# SDR IJA2008F00000

- Difficulty date: May 17, 2008
- Submitted: July 16, 2008
- Operation: Air carrier
- Aircraft: N911EM
- Make and model: Snias AS350B2
- Aircraft serial: 3603
- Engine: Tmeca ARRIEL1D1
- System (JASC): 3340 · Exterior Lighting
- Part: Bulb
- Condition: Broken
- Location: Search Light
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

ON MAY 17, 2008, THE PILOT REPORTED ELECTRIC SYSTEM FAILURE AND MADE A PRECAUTIONARY LANDING DUE TO THE FAILURE, IN A FIELD.  ON INSPECTION OF THE AIRCRAFT, MAINTENANCE FOUND THE AC BATTERY DEAD, INSTALLED NEW/ SERVICEABLE BATTERY.  GROUND RAN AIRCRAFT TO TEST SYSTEM.  ON START GENERATOR CAME ON LINE NORMALLY WITH NORMAL OUTPUT.  AT WHICH TIME THE AIRCRAFT WAS REPOSITIONED TO ITS BASE. THE REPOSITION FLIGHT, FOUND THE ELECTRIC SYSTEM WORKING WITHOUT DEFECTS.  UPON ARRIVAL, THE MECHANIC NOTED THE SEARCH LIGHT WAS INOPERATIVE, REMOVAL OF THE SEARCH LIGHT BULB FOUND THE BULB HAD BROKEN IN HALF AND THE WIRING HAD SORTED TO THE SEARCH LIGHT HOUSING.  THIS CAUSED THE GENERATOR TO TRIP OFF LINE (ELECTRIC SYSTEM FAILURE). AT THE TIME THE WIRING FOR THE SEARCH LIGHT SHORTED THE CIRCUIT BREAKER SHOULD HAVE TRIPPED TAKING THE SEARCH LIGHT OUT OF THE SYSTEM.  THE CIRCUIT BREAKER WAS REMOVED FROM THE AC AND LOAD TESTED INDEPENDENT OF THE AC SYSTEMS THE CIRCUIT BREAKER WOULD NOT TRIP EVEN UNDER A HIGHT LOAD THAT IT WAS RATED.  THE CIRCUIT BREAKER WAS REPLACED WITH A SERVICEABLE CIRCUIT BREAKER OF SAME TYPE. (K)
